Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 65, NWS Shreveport, LA

July 10, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jul 10, 2017, 10:00 PM CDT for 4 counties in Texas. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 10:00 PM CDT (03:00 UTC)
Expired
Jul 12, 2017, 7:00 AM CDT
In force
33 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

635 
WGUS44 KSHV 110300
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1000 PM CDT Mon Jul 10 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-120300-
/O.NEW.KSHV.FL.W.0065.170711T0300Z-170712T1200Z/
/TLCT2.1.ER.170710T2345Z.170711T0600Z.170711T1800Z.NO/
1000 PM CDT Mon Jul 10 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sulphur River Below Talco.
* until Wednesday morning...or until the warning is cancelled.
* AT 9:45 PM Monday The stage was 20.2 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet. 
* Forecast...The river will continue rising to near 20.5 feet by 
  after midnight Tuesday. The river will fall below flood stage 
  tomorrow early afternoon.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

12
1 follow-up statement
550 
WGUS84 KSHV 111856
FLSSHV


Flood Statement
National Weather Service Shreveport LA
156 PM CDT Tue Jul 11 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-111926-
/O.CAN.KSHV.FL.W.0065.000000T0000Z-170712T1200Z/
/TLCT2.1.ER.170710T2345Z.170711T0400Z.170711T0652Z.NO/
156 PM CDT Tue Jul 11 2017

The flood warning is cancelled for
  the Sulphur River Below Talco, Texas.
* At 1245 PM Tuesday the stage was 16.5 feet. 
* Fell below flood stage at 150 AM Tuesday.
* Flood stage is 20 feet. 
* Forecast...The river will continue to fall to 14.2 feet by
  Wednesday morning.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 10, 9:56 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 10, 9:56 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
956 PM CDT Mon Jul 10 2017

.DISCUSSION...
Main change to this forecast was to keep slight rain chances for
the southern zones and included isolated thunderstorms across
Deep East Texas and across lower parts of Northwest and North
Central Louisiana. Small upper level low over parts of Central and
South Louisiana will provide support for convection. /06/

&&

.PREV DISCUSSION... /issued 706 PM CDT Mon Jul 10 2017/

AVIATION...
Few very isold shwrs will continue to diminish through sunset.
Some patchy mvfr fog will be possible around sunrise, but any fog
should clear out by mid morning. Otherwise, VFR conditions to
prevail, with aftn convection Tuesday too isold to include in
TAFs attm. /12/

PREV DISCUSSION... /issued 231 PM CDT Mon Jul 10 2017/

DISCUSSION...
Convection off to a late start compared to previous afternoons.
Part of the reason is that a weak-upper level trough that brought
enhanced afternoon convection across the ArkLaTex has shifted
south into Acadiana today while upper-level ridge has been
strengthening in its place. Scattered showers and thunderstorms
still expected mainly south of Interstate 20 early this evening.

A similar pattern to persist through the Tuesday characterized by
upper-level ridge maintaining sparse afternoon convection north
of I-20 with scattered convection south. Afternoon high
temperatures to climb into the lower 90s on Tuesday.

Upper-level trough to drift back north on Wednesday bringing
slightly higher rain chances and slightly cooler temperatures due
to increased cloud-cover. Trough to remain in place through the
remainder of the workweek, allowing for a chance of afternoon
showers and thunderstorms each day.

Without a significant synoptic frontal feature to modify surface
conditions, southerly winds to prevail through the end of the workweek.
However, a cold front will bring enhanced rain chances on
Saturday into Sunday. Behind the front, temperatures expected to
fall into the upper 80s to around 90 on Sunday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  75  93 /  10  30  10  30
MLU  73  92  74  92 /  10  40  20  30
DEQ  71  93  72  91 /   0  20  10  20
TXK  73  93  74  91 /  10  20  10  30
ELD  72  92  74  91 /  10  20  10  30
TYR  74  92  75  92 /  10  30  10  20
GGG  74  92  75  91 /  10  30  10  30
LFK  73  92  75  93 /  20  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/12/05
Hazardous weather outlook, Jul 10, 11:42 AM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1142 AM CDT Mon Jul 10 2017

LAZ010-011-017>022-TXZ108>110-124-125-136-137-149>153-165>167-
111645-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Franklin-Titus-Camp-Wood-Upshur-Smith-Gregg-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1142 AM CDT Mon Jul 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and thunderstorms will be possible
today and this evening over East Texas and North Louisiana, near
an upper-level disturbance over Southeast Texas, Central and
Southern Louisiana. Brief heavy rainfall and locally gusty winds
will be possible in the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms will again be possible Tuesday
over East Texas and North Louisiana, as the upper-level
disturbance over Southeast Texas and Southern Louisiana begins to
slowly lift back north into the region. Isolated strong to severe
thunderstorms can not be ruled out over these areas, with damaging
winds, small hail, and brief heavy rainfall possible. Showers and
thunderstorms will be more isolated Wednesday through Friday,
with afternoon temperatures climbing into the mid 90s. When
combined with the humidity, heat indices will range from 100 to
105 degrees. Scattered showers and thunderstorms are expected to
return to the region Saturday and Sunday with the approach of an
upper level disturbance.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, should not be needed today or tonight.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
111-112-126-138-111645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Morris-Cass-Marion-
Harrison-
1142 AM CDT Mon Jul 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to widely scattered showers and thunderstorms will be
possible Tuesday through Sunday. Brief heavy rainfall and locally
gusty winds will be possible in the stronger storms. In addition,
afternoon temperatures will climb into the mid 90s Thursday
through Saturday. When combined with the humidity, heat indices
will range from 100 to 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:10 PM CDTSpecial Weather StatementSHVUpshur35 min
Jul 11, 6:19 PM CDTSpecial Weather StatementSHVGregg41 min
Jul 11, 6:20 PM CDTSpecial Weather StatementSHVCherokee25 min

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.